High Wind, Natrona / Natrona Except X Se
- When
- September 7, 2:10 PM MST
- Where
- Natrona / Natrona Except X Se forecast zone
- Measured
- 55 kt (63 mph)
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.904, -109.273 (the zone’s center; the record gives no point)
Roof damaged and trees limbs blown down in Casper. Reported by KTWO television.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
Roof damaged and trees limbs blown down in Casper. Reported by KTWO television.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Sep 7, 1:24 PM MST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 224 PM MDT FRI SEP 7 2001 COLD FRONT JUST BLASTING INTO THE RIVERTON METROPLEX WITH NORTH WIND NOW HOWLING AND TEMPERATURES FALLING. MAINLY BROKEN CLOUDS OVER MOST OF CENTRAL AND NORTHERN WYOMING...WITH PRIMARILY OVERCAST CONDITIONS JUST NORTH OF THE BORDER. CURRENT FORECAST TREND ON TRACK WITH FRONT CONTINUING ITS TREK SOUTH THRU THE AFTERNOON AND EVENING AND CLEARING THE STATE TO THE SOUTH AROUND MIDNIGHT. OBVIOUSLY BIGGEST PROBLEM AT PRESENT IS SNOW - WHEN...WHERE...AND HOW MUCH? ONCE COLDER TEMPERATURES ALOFT WORK THEIR WAY DOWN AND SOME RAIN (OR SNOW) FALLS AND EVAPORATIVE COOLING OCCURS...WE SHOULD START TO SEE SNOW DEVELOP AND COVERAGE INCREASE. IMPRESSIVE DYNAMICS WITH THIS SYSTEM...SO HAVE ADDED MENTION OF AT LEAST SOME SNOW ACCUMULATIONS IN MOST ZONES. FEEL MOST PROBLEMATIC AREA TO BE SOUTHWEST WYOMING...WHERE ETA PLACES RATHER ROBUST LEFT FRONT QUAD JET DYNAMICS TONIGHT NEARLY COINCIDENT WITH FRONTAL PASSAGE AND ITS ASSOCIATED LIFT. ETA ALSO HAS THIS AREA AS LEAST STABLE AROUND 06-09Z. NORTHEAST SURFACE WIND OVER SOUTHWEST CORNER IS UPSLOPE ONTO A PLATEAU. AVN PLACES BULLSEYE OF DYNAMICS FARTHER EAST OVER EASTERN SWEETWATER COUNTY INTO CARBON COUNTY AND THE LARAMIE RANGE. WILL NOT ISSUE SNOW ADVISORY BASED ON BELIEF THAT 3 TO 6 INCH CRITERIA WILL NOT BE MET OVER A LARGE AREA. WILL GO WITH A BROAD LESSER ACCUMULATION AND MENTION LOCALLY HIGHER AMOUNTS. JET AND FRONTAL LIFT DYNAMICS EXIT LATER TONIGHT AND SURFACE HIGH PRESSURE MOVES IN. HOWEVER...COLD POOL ALOFT DIRECTLY OVERHEAD TOMORROW WHILST ANOTHER QUICK SHORTWAVE STRAFES THE EASTERN HALF OF THE CWA DURING THE AFTERNOON...SO SNOW SHOWERS A DECENT BET. MOISTURE THEN DWINDLES TOMORROW EVENING AND CONVECTIVELY DRIVEN CLOUDS DISSIPATE TOWARD SUNSET...LEAVING US WITH A CLEARING SKY EARLY SATURDAY NIGHT AND LESSENING SURFACE WIND AS SURFACE HIGH MOVES OVERHEAD AND COLD AIR ADVECTION WANES. THUS A GOOD BET FOR FIRST FROST/FREEZE EVENT OF THE SEASON FOR MOST OF THE AREA EAST OF THE DIVIDE. NEXT WEEK STILL RATHER MURKY AS MRF UP TO ITS OLD TRICKS AND WAFFLING TO AND FRO. AT LEAST MONDAY LOOKS DRY AT THIS POINT. RIW...NONE VALONE
WYZ001>020-022>028-080000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1121 AM MDT FRI SEP 7 2001 ...STRONG CANADIAN COLD FRONT TO BRING A TASTE OF WINTER THIS AFTERNOON THROUGH SATURDAY... A STRONG CANADIAN COLD FRONT WILL MOVE ACROSS NORTHERN WYOMING LATE THIS MORNING...ACROSS CENTRAL AREAS AROUND MIDDAY...AND INTO SOUTHWEST WYOMING BY THIS EVENING. THE FRONT WILL BRING A GUSTY NORTH WIND AT 20 TO 35 MPH WITH TEMPERATURES FALLING ABRUPTLY INTO THE 30S AND 40S. RAIN SHOWERS AND A FEW THUNDERSTORMS WILL FORM ALONG THE FRONTAL BOUNDARY WITH RAIN CHANGING TO SNOW BEHIND THE FRONT LATER TODAY. GROUND TEMPERATURES WILL BE WARM ENOUGH IN THE LOWER ELEVATIONS INITIALLY TO ALLOW MOST SNOWFALL TO MELT AS IT FALLS. SNOWFALL OF AROUND AN INCH WILL LIKELY REMAIN ON GRASS AND UNPAVED SURFACES. HOWEVER...THE MOUNTAINS...ADJACENT FOOTHILLS...AND HIGH PLATEAUS IN THE SOUTHWEST COULD SEE 2 TO 4 INCHES BY LATE FRIDAY NIGHT. SCATTERED SNOW SHOWERS AND UNSEASONABLY COOL TEMPERATURES WILL SETTLE IN BEHIND THE FRONT TONIGHT AND SATURDAY. LOW TEMPERATURES IN THE 20S WILL BE COMMON TONIGHT AND SATURDAY NIGHT IN THE MOUNTAINS AND VALLEYS OF WESTERN WYOMING. LOWER ELEVATIONS EAST OF THE DIVIDE WILL LIKELY BOTTOM OUT SLIGHTLY ABOVE FREEZING TONIGHT. HOWEVER...HIGH PRESSURE AND A CLEARING SKY SATURDAY NIGHT WILL LIKELY MEAN THE FIRST FROST OF FREEZE OF THE SEASON FOR MANY. PERSONS WITH TEMPERATURE SENSITIVE CONCERNS MAY WANT TO BEGIN PLANNING AND TAKING THE NECESSARY STEPS FOR PROTECTION. ROADS AND HIGHWAYS WILL LIKELY BECOME SLICK WITH SNOW OR SLUSH ABOVE 6000 FEET TODAY AND TONIGHT. HUNTERS AND CAMPERS IN THE HIGH TERRAIN SHOULD HAVE THE NECESSARY EQUIPMENT FOR PROTECTION FROM COLD AND SNOWY WEATHER. BOATERS SHOULD BE PREPARED FOR STRONG SHIFTING WINDS AND DANGEROUS CHOPPY OPEN WATER. VALONE WCJIN-WYNE-WYNW-WYSW
WYZ001>020-022>028-080300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 247 PM MDT FRI SEP 7 2001 ...COLDEST TEMPERATURES OF THE EARLY AUTUMN SEASON UPCOMING THIS WEEKEND... A STRONG CANADIAN COLD FRONT MOVING ACROSS WYOMING THIS AFTERNOON AND EVENING WILL BRING IN THE COLDEST AIR SINCE LAST SPRING. TEMPERATURES TONIGHT WILL COOL INTO THE 20S ACROSS MOST OF THE MOUNTAINS AND MANY VALLEYS OF THE FAR WEST...WITH A SMATTERING OF UPPER TEENS LIKELY. EAST OF THE CONTINENTAL DIVIDE...WIND AND CLOUD COVER WILL LIKELY PRECLUDE ANY WIDESPREAD FROST OR FREEZE EVENT. HOWEVER...THERE ARE LIKELY TO BE ISOLATED AREAS WHERE CLOUDS THIN TOWARD MORNING AND TEMPERATURES DROP ENOUGH TO CAUSE FROST OR A SHORT-TERM FREEZE EVENT. TOMORROW NIGHT APPEARS MORE FAVORABLE AT THIS POINT FOR A MORE WIDESPREAD FROST OR HARD FREEZE EVENT. IN ADDITION TO THE COLD TEMPERATURES...MANY AREAS ACROSS THE REGION WILL EXPERIENCE AT LEAST A DUSTING OF LIGHT SNOW OR SNOW SHOWERS. THUS...PERSONS IN CENTRAL AND WESTERN WYOMING WITH TEMPERATURE SENSITIVE PLANTS AND VEGETATION ARE URGED TO TAKE PRECAUTIONARY MEASURES FOR TONIGHT AND SATURDAY NIGHT JUST TO BE ON THE SAFE SIDE. VALONE WCJIN-WYNW-WYNE-WYSW
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2001Every state in 2001This day in weather historyWarnings in Wyoming, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5269679.